I see posts that say you can cut up the oxycontin and ones that say no. Seems if you made like 8 pieces out of it you would be safe? Not interested in shooting or snorting it. Just in making small doses of the oxycodone out of it. Can ya do that?
Sry man but you're on the wrong website. This forum is for people attempting to overcome their struggle with addiction. If you have an interest in quitting I'm more than willing to lend advice and help in any way I can. And the process of breaking down the gels is more work than it's worth. The struggle of getting clean is worth every ounce of effort. Take care of yourself please
thanks for the response and i do understand what you are saying. I could have been more clear. I am not interested in the "gel" thing whatever it is. My sister can't stand the strength and length of the longer one and i wondered if it was possible to take it in smaller doses and how to do that. This is what the dr wants her on but a whole one makes her sick to the stomach. Why can't you just make pieces---smaller amts that would be safe??? Is that clearer jeph?
Your sister needs to speak with her doctor. There is no accurate or safe way to turn an oxycontin into an oxycodone. Her doctor will have to prescribe her th oxycodone seperately.
I'm intrigued as to why you posted your question on an addiction forum? Just so you know, IF by chance you ARE talking about you, or someone with an addiction problem, you've stumbled upon a great place to help if you ever want to get clean. JUST throwing that out there.
wow! what responses! I am 65 and a teacher and i know the old " i have a friend " game and i do have a sister in pain who does not go online and does not do well with drs.
Nurse--thanks --at least you answered my question about can you do it. And ibk i have seen a lot of discussion about pills here and came here because i thought you guys out of any would know what to do if you do not want to get "high" from taking the pills. She hates that feeling but does get pain relief and can move around. When you taper don't you take less and less----so i thought you might know how for her to take less.
If you have doubts about me----omhome is at chronic pain couch and i invite you to visit and see if what i am offering might help folks with addiction.
Thanks again for so many responses! omhome
Well all I can tell you is my experience with cutting a time release oxy. It made me really sick and I was taking a ton of percs. I think they are time release for a reason and just cutting them makes everything go into your system right away.
I'm far from an expert but still remember how sick I got and of course I had to try it twice just to make sure. Same result.
This should be on all the information your sister has from the Pharmacy about this medication.
It can be deadly to break any long acting medication like Oxycontin. I'm not sure why anyone (who isn't trying to abuse this) would even think about doing this. All she has to do is contact her Dr. to say that she would like to move to the short acting Oxycodone or a different medication if the Oxycontin isn't working for her.
Any Dr. or Pharmacist will absolutely tell you how dangerous it is to tamper with this type of medication.
Here is information below about Oxycontin from Perdue:
Respiratory depression, including fatal cases, may occur with use of OxyContin, even when the drug has been used as recommended and not misused or abused [see WARNINGS AND PRECAUTIONS]. Proper dosing and titration are essential and OxyContin should be prescribed only by healthcare professionals who are knowledgeable in the use of potent opioids for the management of chronic pain. Monitor for respiratory depression, especially during initiation of OxyContin or following a dose increase. Instruct patients to swallow OxyContin tablets intact.
***Crushing, dissolving, or chewing the tablet can cause rapid release and absorption of a potentially fatal dose of oxycodone.
just doesn't seem like one eight of a 20mg pill would have much effect. And her dr doesn't like to give the short acting stuff. She is in a constant type of pain and just wants a little tiny teeny weeny bit of help with pain. She does every modality. Very healthy. But in pain! Hear this one more time if you can---she wants Less Effect not More and right now "what to do" as she waits for new appt with different dr. So no way to be safe is what i hear. What would one eighth of those pills do anyway. Could have a placebo effect for her maybe? HA! that would be cool. thanks for all your input though---omhome
my sis lives in fla. and the drs. there are becoming more reluctant in prescribing the fast acting pills. Hence the time release only rule for him. She is seeking another doc and i guess then she will be seen as a dr. shopper. What a trip! And ibkleen i am sorry but i see talk about pills all over your forum. And my sister is not so dumb as to not talk with dr. or pharmacist. Duh!
You are being asked (with all your knowledge of opiates and pills) a simple question by someone who wants to take LESS. No judgement asked for. Just an answer. Thanks for your good intentions though----om
This IS a forum that talks about medication. This is a Pain Management Forum - not an Addiction Forum - so this isn't where people are necessarily trying to reduce their usage in a way that we have to be careful not to mention drugs. I am very confused by that comment.
Seems to me this is exactly the right forum to ask such a question. NOW - this is NOT medical or pharmaceutical advice that I am giving as a professional. I do not wish to go against any doctor's prescribed instructions to his/her patient. I will, however, offer my opinion for what it's worth.
IF someone is getting too much medicine from a time release pain medicine, if careful and responsible, it can be divided. If it is in a capsule, it is probably multiple little tiny balls of different size and color - some dissolving more slowly than others. At that dose - a total of 20 mg - I agree that it would not be dangerous to "cut" it down. Here is where the difference lies, however. You would want to sprinkle a small, measured amt onto applesauce, or some other food, easily swallowed without chewing. The danger is in chewing or dissolving, or chopping up/ grinding, these meds, as then the amount of drug in the entire pill could be released into the system too quickly.
Since she is wanting less of the drug, then those things need to be avoided completely. Swallowing a small amt of the contents of the capsule, however, should not be dangerous and is done all the time with patients with swallowing problems. My doctor has even helped me figure out dose adjusting by careful discussion of proper use of the capsules. I have never been given a time release gel product - other than a patch - so if it is a gel - I don't have experience with that.
I wish you the best and encourage you to ask questions here about pain management, as I hope that's what we're for. No disrespect to anyone else - I know we're all just trying to help.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.